Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 238, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 1997, 2:49 PM CDT for Montgomery County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 21, 1997, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WUUS1 KBNA 211951 RRA SVRBNA TNC125-212030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...MONTGOMERY COUNTY AT 249 PM...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF CLARKSVILLE MOVING EAST AROUND 15 MILES AN HOUR. THIS STORM WILL LIKELY MOVE OVER THE CLARKSVILLE VICINITY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:00 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SAT JUN 21 1997 BUSY WITH WX SO WILL BE SHRT. H5/H7 LO/TROF TO STAY ARND VCNTY THRU SUN AFTN KEEPING FA IN QUITE UNSTBL REGIME. DWPTS TO RMN IN UPR 60S TO LWR 70S...UPR IMPULSES...AND NMRS SFC BNDRYS WL KEEP GUD CHC OF SHWRS/TSTMS IN FA 1ST/2ND PD. WK SFC BNDRY MOVG BY SUN WL SHFT WNDS TO MORE WRLY/NWRLY DIRECTN HELPG TO DRY OUT LO-LVLS SOMEWHAT. IN ADDITION...MD/UPR LVL LOS/TROFS PULL TWRD ERN SEABOARD SHFTG FOCUS FOR WDSPRD PCPN WL TO E OF FA. SHWR/TSTM DVLPMT WL LKLY BE MINIMAL SUN NGT/MON. BNA 71/87/70/92 5522
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 29 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Marion | 51 min |
| Jun 21, 12:14 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 3 hr |
| Jun 21, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.